Alert archive / Indiana / Small Craft Advisories in 2011

Small Craft Advisory 6, NWS Northern Indiana

January 17, 2011

NWS Northern Indiana issued this small craft advisory at Jan 17, 2011, 5:51 AM EST. It was in force for 52 hr.

The area

The counties it named.

The facts

Issued
Jan 17, 2011, 5:51 AM EST (10:51 UTC)
Expired
Jan 19, 2011, 10:00 AM EST
In force
52 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

485 
WHUS73 KIWX 171051
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
551 AM EST MON JAN 17 2011

LMZ043-046-171900-
/O.NEW.KIWX.SC.Y.0006.110117T1051Z-110119T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
551 AM EST MON JAN 17 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST TUESDAY.

* WINDS: SOUTH 15 TO 20 KNOTS WITH A FEW GUSTS TO 25 KNOTS THROUGH
  THIS EVENING...BEFORE VEERING SOUTHWEST AFTER MIDNIGHT. NORTH
  TUESDAY AND TUESDAY NIGHT 15 TO 25 KNOTS.

* WAVES: 1 TO 2 FEET THROUGH TUESDAY MORNING...THEN INCREASING TO
  5 TO 8 FEET IN ICE FREE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
7 follow-up statements
980 
WHUS73 KIWX 171530
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1030 AM EST MON JAN 17 2011

LMZ043-046-172330-
/O.CON.KIWX.SC.Y.0006.000000T0000Z-110119T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1030 AM EST MON JAN 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST TUESDAY. 

* WINDS: SOUTH 15 TO 20 KNOTS WITH A FEW GUSTS TO 25 KNOTS 
  THROUGH THIS EVENING...BEFORE VEERING SOUTHWEST AFTER 
  MIDNIGHT. NORTH TUESDAY AND TUESDAY NIGHT 15 TO 25 KNOTS. 

* WAVES: 2 TO 4 FEET INCREASING TO 5 TO 8 FEET IN ICE FREE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
503 
WHUS73 KIWX 172125
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
425 PM EST MON JAN 17 2011

LMZ043-046-180530-
/O.EXT.KIWX.SC.Y.0006.000000T0000Z-110119T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
425 PM EST MON JAN 17 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST
WEDNESDAY. 

* WINDS: SOUTHWEST TO 20 KNOTS WITH GUSTS TO 30 KNOTS THROUGH
  EARLY MORNING...VEERING WEST AND DIMINISHING TO UP TO 15 KNOTS
  TOWARD DAYBREAK. NORTH WINDS TUESDAY AND TUESDAY NIGHT 10 TO 20
  KNOTS WITH GUSTS TO 30 KNOTS. WINDS BACKING TO NORTHWEST AND
  DIMINISHING TO 15 KNOTS ON WEDNESDAY.

* WAVES: 2 TO 4 FEET INCREASING TO UP TO 6 FEET TUESDAY NIGHT IN
  ICE FREE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
091 
WHUS73 KIWX 180415
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1115 PM EST MON JAN 17 2011

LMZ043-046-181215-
/O.CON.KIWX.SC.Y.0006.000000T0000Z-110119T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1115 PM EST MON JAN 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
WEDNESDAY. 

* WINDS: SOUTHWEST TO 15 KNOTS WITH GUSTS TO 25 KNOTS THROUGH
  EARLY MORNING...VEERING WEST AND DIMINISHING TO UP TO 15 KNOTS
  TOWARD DAYBREAK. NORTH WINDS TUESDAY AND TUESDAY NIGHT 10 TO 20
  KNOTS WITH GUSTS TO 30 KNOTS. WINDS BACKING TO NORTHWEST AND
  DIMINISHING TO 15 KNOTS ON WEDNESDAY.

* WAVES: 1 TO 3 FEET INCREASING TO UP TO 6 FEET TUESDAY NIGHT IN
  ICE FREE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
752 
WHUS73 KIWX 180916
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
416 AM EST TUE JAN 18 2011

LMZ043-046-181730-
/O.CON.KIWX.SC.Y.0006.000000T0000Z-110119T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
416 AM EST TUE JAN 18 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
WEDNESDAY. 

* WINDS: VEERING NORTH 10 TO 20 KNOTS WITH GUSTS TO 30 KNOTS.
  WINDS BACKING TO NORTHWEST AND DIMINISHING TO 15 KNOTS ON
  WEDNESDAY.

* WAVES: INCREASING TO 3 TO 5 FEET BY TONIGHT IN ICE FREE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
663 
WHUS73 KIWX 182058
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
358 PM EST TUE JAN 18 2011

LMZ043-046-190500-
/O.CON.KIWX.SC.Y.0006.000000T0000Z-110119T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
358 PM EST TUE JAN 18 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
WEDNESDAY.

* WINDS: NORTH TO 20 KNOTS WITH GUSTS TO 30 KNOTS TONIGHT. WINDS
  BACKING TO NORTHWEST AND DIMINISHING TO 5 TO 15 KNOTS.

* WAVES: IN ICE FREE AREAS...4 TO 7 FEET TONIGHT SUBSIDING TO 2 TO
  4 FEET WEDNESDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4
FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
204 
WHUS73 KIWX 190334
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1034 PM EST TUE JAN 18 2011

LMZ043-046-191145-
/O.CON.KIWX.SC.Y.0006.000000T0000Z-110119T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1034 PM EST TUE JAN 18 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
WEDNESDAY. 

* WINDS: NORTH TO 15 KNOTS TONIGHT. WINDS BACKING TO NORTHWEST ON
  WEDNESDAY.

* WAVES: IN ICE FREE AREAS...3 TO 6 FEET TONIGHT SUBSIDING TO 2 
  TO 4 FEET WEDNESDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
501 
WHUS73 KIWX 190919
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
419 AM EST WED JAN 19 2011

LMZ043-046-191500-
/O.EXT.KIWX.SC.Y.0006.000000T0000Z-110119T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
419 AM EST WED JAN 19 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

* WINDS: NORTHWEST 5 TO 15 KNOTS.

* WAVES: IN ICE FREE AREAS...SUBSIDING TO 1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jan 17, 4:10 AM EST, 1 hour 41 minutes earlier.

Area forecast discussion, Jan 17, 4:10 AM EST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
410 AM EST MON JAN 17 2011

.SHORT TERM...

PRECIPITATION TYPE AND CRITICAL NEAR SURFACE TEMPERATURES ARE THE
MAIN CONCERNS IN THE SHORT TERM PERIOD. SHORT WAVE CROSSING THE
NORTHERN PLAINS THIS MORNING WILL DIVE TOWARD OUR AREA TODAY AND
TONIGHT. LOW LEVEL JET WILL INCREASE TODAY IN RESPONSE WITH WARM AIR
ADVECTION ACROSS THE REGION THROUGH TONIGHT. THERMAL PROFILES SHOW
WARM AIR MOVING OVER TOP COLD NEAR SURFACE LAYER WHICH WILL LEAD TO
A MIXED BAG OF PRECIPITATION.

WARM AIR ADVECTION WILL LEAD TO ASCENT THIS AFTERNOON WITH LOW LEVEL
THETA E INCREASING. SOUNDINGS SUGGEST INITIAL PCPN TYPE WILL BE SNOW
WITH SOME SLEET POSSIBLE. WARMING THIS EVENING OVER NEAR SURFACE
COLD WEDGE SHOULD ALLOW FOR PCPN TO CHANGE TO LIGHT FREEZING RAIN
FROM SOUTHWEST TO NORTHEAST. THE TRICKY PART OF THE FORECAST IS SURFACE
TEMPERATURES WHICH WILL OBVIOUSLY DICTATE WHEN FREEZING RAIN BECOMES
JUST RAIN. MODELS ALL IN RATHER GOOD AGREEMENT ON 2M TEMPS WARMING
TO BETWEEN 32 AND 34 DEGREES ACROSS MOST OF THE AREA OVERNIGHT.
STILL HAVE REASONABLE CONCERN THAT MODELS ARE TOO AGGRESSIVE WITH
THIS WARMING OVER THE SNOWPACK AND FROZEN GROUND WHICH HAS BEEN IN
PLACE FOR SOME TIME NOW AND BEING REINFORCED THIS MORNING WITH
TEMPERATURES IN THE SINGLE DIGITS AND TEENS.

HAVE LEANED TOWARD THE NAM/SREF SOLUTIONS GIVEN THEIR RESOLUTION AND
TRIED TO USE THEIR THERMAL PROFILES AND THICKNESS SCHEMES FOR PCPN
TYPE AND CHANGEOVER. GRIDS BECOME QUITE MESSY WITH RESPECT TO THIS
COUPLED WITH ATTEMPT TO COLLABORATE. BASICALLY EXPECT PCPN TO BEGIN
THIS AFTERNOON AS LIGHT SNOW AND TRANSITION TO LIGHT FREEZING RAIN.
WARMING FROM SOUTH TO NORTH WILL ALSO TAKE PLACE EFFECTIVELY
CHANGING FREEZING RAIN TO RAIN IN THE SOUTH. WITH CONCERNS OVER
SNOWPACK AND SURFACE TEMPS DID KEEP MENTION OF FREEZING RAIN THROUGH
THE NIGHT...USING CHANCE WORDING WITH RAIN SOUTH AND PREDOMINATE
FREEZING RAIN WORDING NORTH. ICE ACCUMULATION IS EXPECTED TO BE UP
TO A TENTH OF AN INCH WITH HIGHEST AMOUNTS NORTH IN DEEPER COLD AIR
REGIME...ASSUMING WARMING BY MODELS IS CORRECT. IF SNOWPACK INHIBITS
THE WARMING WE COULD SEE SLIGHTLY HIGHER ICE ACCUMS CLOSER TO TWO
TENTHS OF AN INCH. WITH MAIN IMPACT BEING SECOND PERIOD AND STILL
QUESTIONS CONCERNING SURFACE TEMPS HAVE OPTED TO NOT ISSUE ANY
HEADLINES BUT WILL CONTINUE TO HIGHLIGHT IN HAZARDOUS WEATHER
OUTLOOK FOR TONIGHT.

MODELS REMAIN DIVIDED ON HOW FAST COLD AIR WILL MOVE BACK IN
TUESDAY. AGAIN LEANED TOWARD NAM AND SREF WITH GFS BEING MUCH SLOWER
WITH SECONDARY WAVE DEVELOPMENT. THIS WILL NEED TO BE WATCHED AS IT
IS PLAUSIBLE. NON DIURNAL TEMPERATURE TREND USED WITH WARMING TODAY
AND TONIGHT THEN FALLING TEMPERATURES TUESDAY.

&&

.LONG TERM...
WEDNESDAY THROUGH SUNDAY.

LAKE EFFECT SNOWSHOWERS WILL BE ONGOING AT THE START OF THE
PERIOD...WITH A EASTWARD TRANSITION WITH TIME AS TRAJECTORY BECOMES
MORE NW FOR WEDNESDAY. THE FLOW WILL REMAIN RATHER PROGRESSIVE WITH
THE APPROACH OF THE NEXT TROUGH. THIS COMBINED WITH LOWERING
INVERSION HGTS AND INSTABILITY SHOULD KEEP ACCUMULATIONS IN CHECK
AND ON THE LIGHTER SIDE.

MODELS STILL HAVING ISSUES WITH CHANCES OF SNOW AS THE TROUGH
CONTINUES TO DEEPEN AS IT SWEEPS INTO THE AREA. GFS BRINGS A SWATH
OF LGT SNOW TO ENTIRE AREA LATE WEDS NGT INTO THURS...WHILE NEW
ECMWF CONFINES AND PRECIP CHCS TO SE SECTIONS. THINK SPIRIT OF THE
GRIDS WILL WORK AT THIS POINT WITH GENERALLY LOW CHC POPS. COLDER
AIR WILL RUSH BACK IN WITH 00Z ECMWF HEADING BACK TOWARDS COLDER
/BUT NOT AS BRUTAL/ TEMPS. LAKE EFFECT SNOWSHOWERS WILL ONCE AGAIN
PLAGUE THE AREA WITH INCREASING INVERSION HGTS AND DECENT
INSTABILITY TO BRING ACCUMULATION POTENTIAL. HAVE EXPANDED POPS
SOMEWHAT SINCE PAST SEVERAL SETUPS HAVE BROUGHT AT LEAST SOME LIGHT
SNOWSHOWERS WELL INLAND AND SEE NO REASON WHY THIS WON'T OCCUR. WILL
KEEP FORECAST TEMPS THROUGH THE REMAINDER OF THE PERIOD AS
IS...AFRAID TO MAKE ANY FURTHER ADJUSTMENTS WITH ALL THE MODEL
VARIATION OF LATE. STILL APPEARS TO BE A COLD PERIOD ON TAP FOR THE
WEEKEND.

&&

.AVIATION...
VFR CONDITIONS TO START THIS TAF PERIOD BUT CONDITIONS EXPECTED TO
DETERIORATE LATE AFTERNOON AND OVERNIGHT. PRECIPITATION TYPE IS MAIN
CONCERN AS THERMAL PROFILES WILL INITIALLY BE FAVORABLE FOR LIGHT
SNOW BUT WARMING ALOFT SHOULD ALLOW FOR CHANGEOVER TO LIQUID WITH
PERIOD OF SLEET POSSIBLE AS WELL. MODELS INDICATE SURFACE TEMPS TO
BE BETWEEN 32 AND 34 DEGREES BY TONIGHT. STILL CONCERNED THAT MODELS
MAY NOT BE ACCOUNTING FOR DEEP AND COLD SNOWPACK IN PLACE ACROSS THE
MIDWEST AND MAY BE A FEW DEGREES TOO WARM WITH NEAR SURFACE TEMPS.
OBVIOUSLY THIS DEGREE OR TWO WILL HAVE A LARGE IMPACT BETWEEN RAIN
AND FREEZING RAIN AT SURFACE. WITH SURFACES ALREADY FROZEN FROM
EXTENDED PERIOD OF COLD TEMPERATURES HAVE SIDED TOWARD FREEZING RAIN
AS PREDOMINATE GROUP AT END OF PERIOD.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...LASHLEY
LONG TERM...FISHER
AVIATION...LASHLEY
Hazardous weather outlook, Jan 17, 5:33 AM EST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
533 AM EST MON JAN 17 2011

INZ003>009-012-014-016-MIZ077>081-OHZ001-002-004-005-181045-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
MARSHALL-KOSCIUSKO-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-
WILLIAMS-FULTON OH-DEFIANCE-HENRY-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
PLYMOUTH...BREMEN...WARSAW...WINONA LAKE...NILES...BENTON HARBOR...
ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...
THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...MONTPELIER...
WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON
533 AM EST MON JAN 17 2011 /433 AM CST MON JAN 17 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN...NORTHERN INDIANA AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT

SNOW IS EXPECTED TO SPREAD ACROSS THE AREA THIS AFTERNOON AND
EVENING. THE SNOW IS EXPECTED TO MIX WITH FREEZING RAIN AND SLEET
BEFORE CHANGING OVER TO MAINLY FREEZING RAIN BY LATE EVENING.
SURFACE TEMPERATURES ARE EXPECTED TO RISE TO AROUND FREEZING AND
POSSIBLY JUST ABOVE FREEZING LATE TONIGHT. ICE ACCUMULATIONS UP
TO A TENTH OF AN INCH ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FREEZING RAIN OR RAIN IS EXPECTED EARLY TUESDAY MORNING WITH
TEMPERATURES HOVERING AROUND FREEZING. PRECIPITATION IS EXPECTED
TO CHANGE BACK TO SNOW BEFORE ENDING ON TUESDAY. LAKE EFFECT SNOW
SHOWERS ARE POSSIBLE TUESDAY NIGHT INTO WEDNESDAY WITH SOME
ACCUMULATION POSSIBLE.

THERE IS A CHANCE FOR COLDER AIR TO ARRIVE LATE THIS WEEK INTO THE
WEEKEND WITH ADDITIONAL CHANCES FOR LIGHT SNOW AND LAKE EFFECT
SNOW SHOWERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ013-015-017-018-020-022>027-032>034-OHZ015-016-024-025-181045-
PULASKI-FULTON IN-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-
HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-PAULDING-PUTNAM-VAN WERT-
ALLEN OH-
INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...ROCHESTER...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...PAULDING...ANTWERP...
OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
533 AM EST MON JAN 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

SNOW IS EXPECTED TO SPREAD ACROSS THE AREA THIS AFTERNOON AND
EVENING. THE SNOW IS EXPECTED TO MIX WITH FREEZING RAIN AND SLEET
BEFORE CHANGING OVER TO MAINLY RAIN BY LATE EVENING. SURFACE
TEMPERATURES ARE EXPECTED TO RISE JUST ABOVE FREEZING LATE THIS EVENING.
ICE ACCUMULATIONS ARE EXPECTED TO BE LESS THAN A TENTH OF AN INCH
BUT ICY ROADS WILL BE POSSIBLE FROM THE LIGHT GLAZE DUE TO THE
COLD SURFACES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

RAIN IS EXPECTED EARLY TUESDAY MORNING WITH TEMPERATURES HOVERING
JUST ABOVE FREEZING. PRECIPITATION IS EXPECTED TO CHANGE BACK TO
SNOW BEFORE ENDING ON TUESDAY. ACCUMULATIONS OF LESS THAN AN INCH
ARE EXPECTED.

THERE IS A CHANCE FOR COLDER AIR TO ARRIVE LATE THIS WEEK INTO THE
WEEKEND WITH ADDITIONAL CHANCES FOR LIGHT SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-181045-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
533 AM EST MON JAN 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

CONDITIONS HAZARDOUS TO SMALL CRAFT WILL DEVELOP TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR MUCH OF THIS PERIOD.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 1:22 PM ESTWinter Weather AdvisoryIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more15 hr

Nearby

Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.